Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 262, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 8, 2000, 9:21 AM CDT for Plaquemines Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2000, 9:21 AM CDT (14:21 UTC)
- Expired
- Sep 8, 2000, 10:15 AM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 081422 SVRNEW LAC075-081515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 921 AM CDT FRI SEP 8 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT SULPHUR * UNTIL 1015 AM CDT * AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF EMPIRE...OR ABOUT 14 MILES SOUTH OF PORT SULPHUR...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMPIRE AT 945 AM CDT PORT SULPHUR AT 1000 AM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Sep 8, 3:15 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CDT THU SEP 7 2000 LATEST WATER VAPOR IMAGERY SHOWED AN ANTI-CYCLONIC CIRCULATION OVER NORTHEAST FLORIDA...UPPER LEVEL LOW OVER EXTREME WEST CENTRAL GULF WITH A SHEAR AXIS EXTENDING NORTH FROM THE LOW TO THE ARKLATEX REGION AND ANOTHER ANTI-CYCLONIC CIRCULATION OVER NEW MEXICO. AT THE SURFACE...AN INVERTED TROUGH WAS POSITIONED FROM WEST CENTRAL GULF TO SOUTH CENTRAL LOUISIANA AND A WEAK BOUNDARY WAS POSITIONED FROM EXTREME SOUTHEAST LOUISIANA TO THE MISSISSIPPI COASTAL WATERS TO THE WEST COAST OF FLORIDA. IN ADDITION...A 1024MB HIGH WAS LOCATED OVER VIRGINIA WITH A TIGHT PRESSURE GRADIENT WITH A CHANGE OF 6MB FROM NEW ORLEANS TO BIRMINGHAM. ALSO...MOSAIC REGIONAL RADAR CONTINUES TO SHOW SCATTERED OVER THE LOUISIANA/MISSISSIPPI COASTAL WATERS AND SOUTHEAST LOUISIANA. SHORT RANGE MODELS INITIALIZED OK WITH THE UPPER LEVEL FEATURES AND NOT MUCH DIFFERENCES IN THE MODELS THROUGH 48 HOURS AT 5H. UPPER LEVEL LOW OVER WEST CENTRAL GULF ALONG WITH THE SHEAR AXIS WILL CONTINUE TO MOVE WEST. UPPER LEVEL HIGH OVER THE SOUTHEAST STATES WILL CONTINUE TO RETROGRADE WEST. THIS SHOULD ALLOW THE DIFFLUENT FLOW...CURRENTLY OVER LOUISIANA AND MISSISSIPPI...TO SHIFT NORTHWEST OVER THE RED RIVER VALLEY BY 12Z SAT. MEANDERING BOUNDARY JUST TO SOUTH WILL SHIFT NORTH TODAY. LOW CLOUDS WERE REPORTED AT MOST LOCALES NORTH OF I-10 SHOULD LIFT BY NOON...HENCE WILL GO LOWER THAN GUIDANCE TEMPS FOR NORTH HALF ZONES TODAY. ONCE WARM SECTOR IS OVER THE FORECAST AREA...MORE CONVECTIVE TYPE ACTIVITY SHOULD TAKE OVER AS WIDESPREAD STRATIFORM RAINS SHIFT NORTH. INTO SATURDAY...UPPER LEVEL HIGH IS EXPECTED TO BE OVER ALABAMA AND ALLOWING GULF MOISTURE TO ADVECTING OVER THE FORECAST AREA NORTHWARD. SURFACE FOCUS AND IDEAL DIFFLUENT FLOW ALOFT WILL BE NORTH. HOWEVER...SURFACE HEATING...MODERATE INSTABILITY AND MOISTURE SHOULD KEEP POPS SLGHTLY ABOVE CLIMO SAT AND SUN. PRESSURE GRADIENTS SHOULD DECREASE AS THE HIGH OVER VIRGINIA TRACKS SOUTH OVER THE CAROLINAS BROADENS AND TROUGH OVER THE WEST GULF MOVES WEST AND WEAKENS. MCB 83/72/89/71 6453 BTR 83/73/89/72 6453 MSY 86/74/89/73 7553 GPT 84/73/89/73 7553 .NEW...NONE. LA...NONE. MS...NONE. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:33 PM CDT | Tornado Warning | LIX | Lafourche, Terrebonne | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.